MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49873
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The distributor reported on behalf of the customer.As reported after the universa firm ureteral stent set package was opened it was observed that the wire guide was damaged.This device was not used on a patient.No adverse effects to a patient as the device did not make contact.Additional device and event information has been requested.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection of the returned device was conducted.A review of complaint history, the device history record, instructions for use, and specifications was also performed.One open package containing a ptfe wire guide, label lot 7561048 was received.Only the wire guide and pouch was returned.Visual inspection found the top right corner and side of the pouch had a crease mark where the package has been folded over.The wire guide was returned inside the coiled holder protruding 10cm from the holder.The wire was bent 3.5cm from the distal tip with off-set coils in the bent area.Coils were off set in a second location 3mm from the first set of off-set coils.No other damage was observed on the wire guide.The device history record was reviewed and noted one non-conformance issue was found for 3 items with foreign matter, embedded in the seal of the packaging material.All 3 items were reworked.A review of complaint history revealed that this is the only complaint associated to the complaint product lot number.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the provided information a definitive root cause is due to the handling of the packaged product.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified management and the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6796774
Report Number1820334-2017-02523
Device Sequence Number1247783
Product Code FAD
UDI-Device Identifier00827002498730
UDI-Public(01)00827002498730(17)200103(10)7561048
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49873
Device Catalogue NumberUFH-624
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1